Alert archive / Kentucky / Special Weather Statements in 2015
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jan 4, 2015, 5:21 AM EST for 14 counties in Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 5:21 AM EST (10:21 UTC)
- Expired
- Jan 4, 2015, 6:20 AM EST
- In force
- 59 min
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Garrard County, KY, Harrison County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776
WWUS83 KLMK 041021
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 AM EST SUN JAN 4 2015
KYZ036-037-040>043-047>049-055>057-066-067-075-077-078-081-082-
041120-
ADAIR KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND
KY-FAYETTE KY-GARRARD KY-HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON
KY-MERCER KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-WOODFORD KY-
521 AM EST SUN JAN 4 2015
...40 MPH WIND GUSTS EXPECTED EARLY THIS MORNING...
AT 513 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG SHOWERS AND EMBEDDED THUNDERSTORMS FROM 11 MILES
SOUTHEAST OF WILLIAMSTOWN TO 8 MILES SOUTHWEST OF DANVILLE TO 8
MILES SOUTHWEST OF BURKESVILLE...AND MOVING EAST AT 40 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
GEORGETOWN...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
ANTIOCH AND MIDDLETOWN...
SUNRISE AND ELMENDORF...
BUENA VISTA AND HIGHLAND...
INDIAN HILLS AND YORKTOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.
&&
LAT...LON 3754 8490 3854 8447 3858 8421 3848 8415
3844 8397 3832 8383 3812 8407 3793 8396
3783 8400 3783 8410 3756 8409 3748 8444
3733 8450 3734 8457 3712 8490 3699 8483
3686 8506 3663 8500 3661 8553
TIME...MOT...LOC 1018Z 266DEG 35KT 3853 8436 3755 8478
3669 8537
$$
ZTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jan 4, 2:52 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 4, 2:52 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 252 AM EST Sun Jan 4 2015 .SHORT TERM (Now through Monday)... Issued at 230 AM EST Sun Jan 4 2015 Big weather changes are in store during the short term period as a strong storm system continues to cross the Ohio Valley. As of 230 am, the latest water vapor imagery and 500 mb RAP heights shows intense southwesterly flow remaining across the forecast area as the main shortwave trough lifts through Missouri into northern Illinois. A secondary PV anomaly is crossing through Oklahoma. At the surface, a cold front is beginning to move into the LMK CWA. Ahead of this boundary, conditions are very mild as readings have help up in the upper 50s to near 60 degrees. Plan on scattered rain showers and/or drizzle to persist through the early morning hours, ending southwest to northeast as the main upper level forcing lifts into Ohio. Then, for the remainder of this morning, we'll be under the influence of a dry slot, waiting for the aforementioned secondary PV anomaly to pivot across the Ohio Valley this afternoon. 04.00z guidance still shows a good amount of PV advection with this wave, low level lapse rates approaching 8-9C/km and weak instability. Meso-models depict intermittent convective rain showers developing this afternoon and some of the perkier ones may be strong enough to mix down gusty winds 30-35 mph. As temperatures aloft crash and reach -10C, there will be a brief window where precipitation may changeover to snow showers, especially north of KY parkways. A quick dusting is possible on grassy surfaces but overall not expecting any impacts. High temperatures will occur this morning, then plan on readings to steadily fall throughout the day, reaching the mid 30s to lower 40s by mid/late afternoon. Combined with a brisk west wind 10-20 mph and wind chills will be in the 20s by this evening. Quite a change in 24 hours. As the new work and school week begins Monday morning, a fresh surge of Arctic air will have taken hold of the forecast area. Plan on morning temperatures in the teens to lower 20s. A steady north/northwest wind will make it feel more like +5 to +10F. High temperatures will be 15 to 20 degrees below normal, struggling to reach the upper 20s. .LONG TERM (Monday Night through Saturday)... Issued at 248 AM EST Sun Jan 4 2015 ...Very Cold Temperatures and Wind Chills Mid-Week... A small, weakening area of low pressure will zip quickly by to our north early Tuesday morning. Models have been fairly consistent and continue to be in decent agreement with this feature, taking the great majority of its associated precipitation to our north through Illinois, central/northern Indiana, and Ohio. The best chance for any dusting in the LMK CWA would be north of a Paoli-Madison line, with scattered flurries possible as far south as the Interstate 64 corridor. Atmospheric cross-sections continue to show a good amount of dry air in the low levels, even in the far north of the LMK CWA, lending credence to the idea that there will be minimal impact here. A very impressive dome of frigid high pressure will invade from the northwest behind Tuesday's system. This high, already very cold to begin with, will slide across extensive snowpack in the Plains and Midwest on its way to the Ohio and Tennessee Valleys, limiting moderation of the airmass. On Wednesday, sunrise temperatures should be in the teens, and will fall from there into the single digits in Indiana and the lower and middle teens in Kentucky by suppertime. Winds will be brisk and gusty in a tight pressure gradient on the nose of the incoming high, possibly gusting to around 20 mph as temperatures fall. Wind chills Wednesday afternoon and evening over southern Indiana and northern Kentucky will be in the -5 to -15 range. By dawn on Thursday the center of the high will be right over us. Any breeze will be light, and what breeze there is may be coming in from the northwest off the Midwestern snow field. Skies should be clear. So, very cold temperatures can be expected. Southern Indiana locations will dip slightly below zero, with lows around zero in Kentucky all the way down to the Tennessee border. A weakening cold front will pass through on Friday morning completely dry with high pressure centers ahead of and behind it, blocking any moisture supply. Then, behind the departing front, another Canadian high for Friday night/Saturday. && .AVIATION (06Z TAF Update)... Issued at 1210 AM EST Sun Jan 4 2015 As of 05z, all TAF sites remain ahead of surface cold front which lies along the IN/IL border south through far western KY and TN. The front is slated to cross through the state over the next few hours noted by a wind shift to the southwest. Ahead of this boundary, there is a batch of MVFR ceilings with pockets of VFR around LEX and isolated IFR to the west of BWG. Expecting predominately low-end MVFR /1200 to 1500 ft/ ceilings through the morning hours but could not rule out a period of 800-1000 ft ceilings at BWG/SDF in the early pre-dawn hours. Rain showers will become more drizzle, especially at SDF/BWG. Visibilities along and behind the front vary from 1-3 sm, worse in drizzle. Tried to time this activity coming through BWG/SDF but observations have been bouncing around the last few hours so showed a general trend. A dry slot looks to end precipitation for the mid morning hours, but an upper level feature along with steepening lapse rates will result in scattered rain showers by late morning and for much of the afternoon hours. The main impact will be west winds mixed down as guidance points to near 25 kt gusts. Rain showers may transition to or mix with snow showers at SDF toward the late afternoon/evening hours. Saturation in the lowest levels will keep MVFR ceilings in place through the period, though conditions should improve toward the end of the current TAF period. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........ZBT Long Term.........13 Aviation..........ZBT
Hazardous weather outlook, Jan 4, 3:05 AM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 305 AM EST SUN JAN 4 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 305 AM EST SUN JAN 4 2015 /205 AM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUB ZERO WIND CHILLS ARE EXPECTED WEDNESDAY AFTERNOON AND NIGHT AS A LARGE DOME OF FRIGID HIGH PRESSURE MOVES IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT/13
In the hours before
Special weather statement, Jan 4, 5:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 AM EST SUN JAN 4 2015
KYZ036-037-040>043-047>049-055>057-066-067-075-077-078-081-082-
041120-
ADAIR KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND
KY-FAYETTE KY-GARRARD KY-HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON
KY-MERCER KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-WOODFORD KY-
521 AM EST SUN JAN 4 2015
...40 MPH WIND GUSTS EXPECTED EARLY THIS MORNING...
AT 513 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG SHOWERS AND EMBEDDED THUNDERSTORMS FROM 11 MILES
SOUTHEAST OF WILLIAMSTOWN TO 8 MILES SOUTHWEST OF DANVILLE TO 8
MILES SOUTHWEST OF BURKESVILLE...AND MOVING EAST AT 40 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
GEORGETOWN...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
ANTIOCH AND MIDDLETOWN...
SUNRISE AND ELMENDORF...
BUENA VISTA AND HIGHLAND...
INDIAN HILLS AND YORKTOWN...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.
&&
LAT...LON 3754 8490 3854 8447 3858 8421 3848 8415
3844 8397 3832 8383 3812 8407 3793 8396
3783 8400 3783 8410 3756 8409 3748 8444
3733 8450 3734 8457 3712 8490 3699 8483
3686 8506 3663 8500 3661 8553
TIME...MOT...LOC 1018Z 266DEG 35KT 3853 8436 3755 8478
3669 8537
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:21 AM EST | Special Weather Statement | LMK | Clark, Madison | 29 min |
| Jan 4, 6:22 AM EST | Special Weather Statement | LMK | Clark, Madison | 28 min |
Nearby
Special Weather Statements in Kentucky, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.